Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Calculating discriminants by higher direct images

Author: Jerzy Weyman
Journal: Trans. Amer. Math. Soc. 343 (1994), 367-389
MSC: Primary 14M12; Secondary 14F10
MathSciNet review: 1184118
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The author uses the homological algebra to construct for any line bundle $\mathcal {L}$ on a nonsingular projective variety X the complex $\mathbb {F}(\mathcal {L})$ whose determinant is equal to the equation of the dual variety ${X^{\text {V}}}$. This generalizes the Cayley-Koszul complexes defined by Gelfand, Kapranov and Zelevinski. The formulas for the codimension and degree of ${X^{\text {V}}}$ in terms of complexes $\mathbb {F}(\mathcal {L})$ are given. In the second part of the article the general technique is applied to classical discriminants and hyperdeterminants.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14M12, 14F10

Retrieve articles in all journals with MSC: 14M12, 14F10

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society